Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I took 2 200mg Ibuprofen thinking it was Tylenol is my baby at serious risk?

My SO gave me 2 200mg Ibuprofen thinking it was Tylenol, What I saw online was that it can cause harm to my baby I am at 37 weeks. All I took was 2 200mg tabs. Is this a situation where I need immediate attention? or am I over reacting? I took them thinking they were tylenol because I have a sore tummy. I dont feel any negative symptoms from the Ibuprofen so far but its only been a few mins.

Answer Question
 
AshleyRoseG

Asked by AshleyRoseG at 9:53 PM on Jun. 15, 2009 in Pregnancy

Level 10 (451 Credits)
Answers (9)
  • well tylenol ur supposed to take what like only two and there 500mg each?? Ur overdosing, id go to the er now, thats nothing to play with or cal a poison center now!!!
    Anonymous

    Answer by Anonymous at 10:01 PM on Jun. 15, 2009

  • ohh, umm did ur question say u took 2 200mg tablets?? then i guess ur ok i thought u said like u took like 2000mg worth, lol, im the anonymous that first answered, lol
    Anonymous

    Answer by Anonymous at 10:03 PM on Jun. 15, 2009

  • Uhm. I think you are OKAY. I took prescription strength ibuprofen when I was breastfeeding of course per doctor's orders. And he also prescribed me vicodin although I never took it. I think you are going to be just fine. Relax.
    tangleballlover

    Answer by tangleballlover at 10:03 PM on Jun. 15, 2009

  • i used to take ibprofen when i was pregnant cause i though it was what u was supposed to take but then found out its tylenol
    Anonymous

    Answer by Anonymous at 10:04 PM on Jun. 15, 2009

  • yea to clarify it was two 200 mg tablets
    to help relieve some of the pressure im getting on my legs back..and well, areas lol
    I'm currently 37 wks and 3 cm dilated 80% effaced..was just worried.
    Everything I'm reading online says not to take any after 32 weeks or it can close some kind of major blood vessel close to the baby's heart..had me seriously freaking and I don't see my doc till Friday.
    I called L & D and the nurse sounded kind of unsure when i told her what i read online she was like " oh after 32 weeks? well I wouldnt worry about it too much.." which kinda makes me worry more...
    arghh!!
    AshleyRoseG

    Answer by AshleyRoseG at 10:06 PM on Jun. 15, 2009

  • My doc had me taking ib last pregnancy instead of tylenol. The biggest risk is the anti inflammatory effect and it can dry up fluid (ie amniotic fluid). Just 2 shouldn't be bad, but you may want to call and ask. I was taking it because I routinely get way too much fluid causing my water to break early.
    ColleenF30

    Answer by ColleenF30 at 10:28 PM on Jun. 15, 2009

  • I think the baby will be ok..it's only 400mg..compared to the 1000mg in tylenol if you take 2 of them. On a tylenol bottle it says "consult your dr if your pregnant" or something like that...and drs tell you to take that. The baby will be just fine! Congrats on your upcoming addition. Sounds like s/he will be here in no time
    proudmommy690

    Answer by proudmommy690 at 10:30 PM on Jun. 15, 2009

  • Its fine!
    Lauren24

    Answer by Lauren24 at 10:43 PM on Jun. 15, 2009

  • I don't think one dose is dangerous. I'm sure your baby will be fine!
    khedy

    Answer by khedy at 12:16 AM on Jun. 16, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN